The US Food and Drug Administration (FDA) has announced that Mylan Institutional is expanding its voluntary recall of hospital/user level select lots of injectable products. The products are being recalled because of visible particulate matter observed in retention samples. Previously, Mylan Institutional initiated a voluntary recall of certain lots of injectable products on April 26th, 2015.
The expanded list of recalled products include:
- Gemcitabine 200 mg for injection: Lot numbers 781084, 781110, 7801398, 7801406, 7801427
- Gemcitabine 1g: Lot number 7801284
- Gemcitabine 2g: Lot number 7801221
- Methotrexate, 25mg/mL: Lot number 7801421
Gemcitabine: These injectable medicine lots were distributed in the USA between January 2014 and February 2015. The drug, manufactured by Agila Onco Therapies Ltd., and packaged with a Pfizer label, is used in the treatment of ovarian, breast, non-small cell lung, and pancreatic cancers.
Methotrexate: This medicine was distributed in the USA in December 2014 and is manufactured by Agila Onco Therapies Ltd. The injectable medicine is used for the treatment of some forms of cancer, severe psoriasis, and adult rheumatoid arthritis.
For additional information on National Drug Code (NDC) number/s of the affected products, expiration dates, and other information, please refer to the FDA website.
Consumers who have bought the products listed on the website above are advised to stop using them and return them to the origin of purchase. Mylan Institutional Business could be contacted Monday-Friday from 8.00am to 5.00pm (EST) at:
Particulate matter in injectable products could cause severe harm to users/patients and could be life-threatening. Some of the possible adverse effects are:
Infection and inflammation
- Tissue injury
- Allergic reactions
- Obstruction of blood vessels that could lead to pulmonary embolism
- In patients with right-to-left cardiac shunts- stroke, heart attack, and organ failure
Thus far, no adverse events have been reported related to the affected products. However, consumers are advised to contact their physician/hospital if they experience any problems associated with the injections.
U.S. Food and Drug Administration. (n.d.). Retrieved June 9, 2015, from http://www.fda.gov/Safety/Recalls/ucm450140.htm?source=govdelivery&utm_medium=email&utm_source=govdelivery
Mylan Institutional Business Recalls Injectable Products. (n.d.). Retrieved June 9, 2015, from http://www.dovemed.com/current-medical-news/mylan-institutional-business-recall/